Leg, Feet pains: I had a Liver... - British Liver Trust

British Liver Trust
18,570 members9,754 posts

Leg, Feet pains

DENRO
DENRO
13 Replies

I had a Liver Transplant Oct 2016 due to Liver Cancer. A few months after, I experienced horrendous pains in my legs and feet, in particular my right. The QE, Birmingham dismiss my medication is the cause. I am on Tacrolimus and Mycrophenolate. I have developed a dropped foot, swollen foot, constant pins and needles when I walk, 99% numbness on my right foot and leg and 25% numbness on my left foot. I have put on two stone since my operation and cannot lose whatever diet I try. Anyone else who is suffering?

13 Replies
oldestnewest
jojokarak

Hiya denro me and you had our transplants same month and year 😊

I haven't had any problems with my feet, but I have got bursitis in my hips and one shoulder since transplant.. I find that my transplant hospital are not bothered about anything apart from my liver and anything I mention they put down to the medication!!

A lot of things I have had to push with my gp and they have been great

Have you gone to your gp? To be referred to the right people to help you?

4 likes
Reply
DENRO
DENRO
in reply to jojokarak

Hello JoJoKarak, I went to QE on 5th Oct 2016 and received my transplant during the early hours of 6th at 2.10am. The only thing I found out about the donor is that he/she was 21 years old. Sad. What dates were you at QE. Did you attend the celebration of the 5000th Liver transplant at Aston Villa FC? Prior to my transplant I was called into QE three times in a five week period, all during the early hours. I was prepared for theatre but after a few hours was told on each occasion the donors liver was

not suitable.

Reply
jojokarak
jojokarak
in reply to DENRO

I had mine at Jimmy's x

I was in hospital for 4 months prior, I had a false alarm in September someone else received it as they had a transplant a couple of days before but it hadn't taken.... And mine was 11th of October 😊

Reply
moonbeam4

Hi Denro, I already replied to you once and my answer has vanished into the ether!. Your symptoms sound very much like neuropathy a type of nerve damage pain that i can speak of from personal experience. Have a look online and youtube where there is quite a lot of information, one of the main causes is as a result of nerve damage from chemotherapy, although there are other causes, mine for example came from years of alcohol abuse. As JoJo says you will probally have more joy with your ĢP than the hospital consultant. Mine told me that i,d have the awful stabbing pains ( they shot from my big toe up my legs ) for rest of my life! he made me feel that I hàd caused it and so had to live with it 😲😢However, i found a sympathetic GP and i am now thankfully pain free. If you feel you are not being taken seriously then ask to see another doctor until you have a diagnosis. If it does turn out to be neuropathy, sometimes the passage of time cures it, otherwise there are treatments available. Please let me know how you get on. best wishes. 😊x

1 like
Reply
DENRO
DENRO
in reply to moonbeam4

Both JoJo and yourself appear to have/had similar pains. My transplant was due to Mr CANCER visiting and did not need or have Chemo. I visited a 'pain management' consultant at the QE and her report stated that my medication is the reason for the pains, aches, numbness, swelling, dropped foot, nerve damage etc. The Liver team said this was nonsense and I was seen by a Neurologist, needles and electric shocks in both legs and arms (twice carried out), several MRi scans and his report was 'inconclusive'. Then one Liver consultant admitted that 'I have been over cooked on anti rejection medication' (his words not mine) and reduced my tablets by half, but then a week later Mr Liver man at the QE instructed me to increase the dose by half. Then four weeks ago at the 6 monthly check up at the QE, a new Liver consultant stated it is well known the medication I have been prescribed will give the pains and aches condition I have now got. I just wanted, through this media, to enquire if anyone else is having the same painful symptoms and condition whilst on the same tablets I am taking. Thank you for your reply.

2 likes
Reply
moonbeam4
moonbeam4
in reply to DENRO

Ah, I see. Same carousel, different horse. The same pains it soùnds like, but with a different cause. Best wishes, and I hope you find your answers. 😊

Reply
davianne
davianne
in reply to moonbeam4

Hi Moonbeam, I too have peripheral neuropathy in my feet and the fingers of only one of my hands. My feet are numb all the time, but strangely feel icy cold. Were you prescribed anything for it?

David

1 like
Reply
moonbeam4
moonbeam4
in reply to davianne

Ahrrr.........!😢Not again!!! I give up. My friend has patiently waited while I reply to you on a borrowed tablet and yet again my reply has joined the great cosmos!.😂😃😂. Right, I have to go out now, so I will p.m you later David. ..Have a good day, it is glorious here,, I hope for you also. later. x 😀😁😃

1 like
Reply
Popel

Hi Denro.i had my TP on February 22nd this year.and have all the same issues as yourself. Except my pain and numbness is confined to the right side of each hand and is not improving. This pain which has been excruciatingly at times and was felt as soon as I woke from the operation and was told it’s nerve damage to my ulnar nerve from an eleven hour operation in which my elbows were on the operating table For so long.ive mentioned this to the surgeons and as jojo has mentioned they are more concerned about how the liver is doing.which is understandable. I’m having to learn to live with this as I get a look from people that says “well your not dead” and your still here. The pain I experience, is and was more painful than how I felt waking up from the actual transplant it was the first pain I felt.however your further along than me and I’m hoping that my nerve damage will have healed by then.but been told that it doesn’t always heal hundred percent.hope your ok otherwise and wish you well .paul

Reply
Oldred

Had my top in December. Since I came out of hospital I have had pains and discomfort all over my abdomen and it's not getting any better. My consultant says it's nerve and muscle damage and will improve, but may never go away completely. You all have my sympathy, it's very debilitating.

Reply
jojokarak
jojokarak
in reply to Oldred

Oldred yours will go, that is through the trauma of the surgery, you have to give yourself a year at least to heal x

Reply
Oldred
Oldred
in reply to jojokarak

Yeah, it's what I have been told, it's very wearing though.

Reply
jojokarak
jojokarak
in reply to Oldred

I know 😔 but worth it x

Reply

You may also like...